Muggaccinos.com     The Bullsheet      Sunrise in 6:07am          

Sunday, 21 Oct '18:  

*     7:00am from Hornsby station carpark on West side of train line 60m Nth of Railway Hotel in Jersey St for "Ride into Deliverance Country - Spencer Re-visited - catching Iron Horse from Wyong"- 142km

*     7:40am from Cowan station carpark for "Ride into Deliverance Country - Spencer Re-visited - catching Iron Horse from Wyong" to visit The Hub of the Universe, Spencer ETR Cowan station 5:17pm or Hornsby station 5:34pm - 127km

Both above start points arrive at Mt White "Road Warriors Cafe"  from 9:05am for 1st Nosh Stop (30 min)

Or "Mt White return" - 70km  ETR 11:25am

WHO, WHEN, WHERE:
Phil aka Bank Teller [1st Acceptor], is catching 7:23am train from Hornsby arriving Cowan 7:36am to start from Cowan station carpark by 7:40am intent upon completing the 127km km ride to Wyong station

Chris aka RecalcitrantBankTeller [2nd Acceptor], Bill aka Glasgow [3rd Acceptor] and Eric aka PapaBear [4th Acceptor], are starting from Hornsby station carpark at 7:30am intent upon completing the 142km ride to Wyong station

Pete aka CampyAficinado [4th Acceptor], is returning from Mt. White. 

APOLOGIES:


Lea aka SlowLea Hi Phil, re Sunday's ride, I will miss it as we are doing a longish ride [145km] on Saturday...so won't be up for yours. Have a good ride, regards, Lea
David aka CricketTragic, Jean aka ChiliDog Kev aka TexDubbo, Tony aka Publican,  are starting from Cowan station at 7:35am bound for The Hub of the Universe, Spencer and then onto the Wyong train.  We may skip the down to/back from Spencer if the weather isnt flash. Jane aka NeoLuddite [2nd Responder], Bill aka Glasgow and Pete aka CampyAficinado

If you are 80% confident of riding this Sunday, subject to fine weather, email Bank Teller and he will add ya moniker above.

Snapshot:
Rollout
Hornsby station carpark by 7:00am or Cowan station carpark by 7:40am to beat the throng.   Nosh Stops at Mt White, Spencer and Yarramalong.
Sag Stops at Peats Ridge and Mangrove Mountain.  Catch All Stops from Wyong 3:50pm alighting Cowan 4:47pm or Hornsby 5:14pm.

 

1st Longer Leg:  Hornsby to Mt White - 35km - 95 min  (agg 35km)

Rollout from Hornsby station carpark by 7am cycling Nth up Old Pacific H'way passing Pie in the Sky, crossing Old Hawkesbury River bridge arriving Mt White "Road Warriors Cafe"  from 8:35am for 1st Nosh Stop (30 min).

 

1st Shorter Leg:  Cowan to Mt White - 20km - 55 min

Rollout from Cowan station carpark by 7:40am cycling Nth up Old Pacific H'way passing Pie in the Sky, crossing Old Hawkesbury River bridge arriving Mt White "Road Warriors Cafe"  from 8:35am for 1st Nosh Stop (30 min).

 

2nd Leg:  Mt White to Peats Ridge - 21km - 65 min - (agg 55km from Hornsby)

Depart "Road Warriors Cafe" 9:05am -

  • Nth up Old Pacific H'way for 6.2km;

  • L into Peats Ridge Rd for 15km continuous, gradual climb for 1st Sag Stop (10 min) at United Gas, Peats Ridge from 10:10am.

 

3rd Leg:  Peats Ridge to The Hub of the Universe, Spencer - 30.2km - 85 min - (agg 86.2km from Hornsby)

Re-mount 10:20am -

  • L 300m Nth into George Downs Drive thence NNW for 3˝km to Central Mangrove;

  • L  SW  into Wisemans Ferry Rd at Central Mangrove descending thru Mangrove Mountain, Lower Mangrove following the river 26km to Spencer for 2nd Nosh Stop (35 min) at The Hub of the Universe, Spencer from 11:45am.

4th Leg:  Spencer to Friendly Store, Mangrove Mountain shopping centre - 22.8km (agg 109km from Hornsby) - 75 min

Re-mount 12:20pm and retrace 22.8km up Wiseman's Ferry Rd to Friendly Store, Mangrove Mountain shops on LHS arriving from 1:35pm for 2nd Sag Stop (10 min).

5th Leg:  Friendly Store, Mangrove Mountain to Yarramalong Manor - 15.2km (agg 124.2km from Hornsby)  - 40 min

Re-mount 1:45pm:

  • retrace 600m up Wiseman's Ferry Rd; 

  • Ahead into Bloodtree Rd for 3.8km (where Wiseman's Ferry Rd veers Right);

  • L into George Downs Drive for 3.5km;

  • R into Springs Rd for a Sign Post (3 min), thence 3.1km East twds Bumble Hill to Greta Rd;

  • Ahead for 2.1km up Bumble Hill to Forest Rd

  • Ahead 2.4km descending Bumble Hill cautiously;

  • R for 60m to 3rd  Nosh Stop (25 min) from 2:25pm at Yarramalong Manor.

6th Leg: Yarramalong to Wyong station - 18.8km (agg 142km from Hornsby) - 55 min
By 2:50pm commence 18.8km flat/fast hit-out E along Yarramalong Rd to Wyong station by 3:45pm.

All-stops trains depart Wyong 50 min past the hour, arriving Cowan station 57 min later and arriving Hornsby station a further 27 min later (all up from Wyong to Hornsby is 1 hr 24 min).

Express trains depart 7 min past the hour arriving Hornsby 60 min later.

ETR Cowan 4:47pm and Hornsby 5:14pm. 

Climb to Mt White.  Continue elevating to Peats Ridge.  Descend to Spencer after 70km.  Climb back out of Spencer.  Climb up and descend Bumble Hill.  18km flat stretch to Wyong  - 127km

 

Civil Liability and Personal Responsibility ACT (NSW) 2002, in particular Division 5 Recreational Activities, obligates the Inviter to Provide A Risk Warning to an Invitee(s) when participating in a Recreational Activity which involves a Risk of Harm Sufferable due to one or more of the Three Types Of Risks

About 7 years ago, Guy aka Lawyer, ended up in North Shore Spinal Unit requiring surgery on his neck after pulling up quickly due to an oncoming vehicle getting close, whereupon a subsequent Muggs' rider, Greg aka ArchitectToo, clipped Guy's pedal and they both took nasty falls. 

Three years ago, on the final leg to Hornsby, Tony aka Yorkshire, ended up in RNSH after being slow to react to Kevin aka TexDubbo and David aka MountainGoat  breaking upon seeing a red traffic light signal ahead.  Tony acknowledged that he was slow to react and upon seeing Kev's imposing rump, coming up real rapid, Tony instinctively slammed on the brakes and cart-wheeled over the handle bars, with the inevitable Noggin going gyro head-first into the tarmac, smashing his helmet, which may have otherwise ended in brain damage.  Fortunately, after RNSH trauma unit (in Emergency) doing chest, shoulder and neck X-rays, head CT scan, and abdominal ultrasound, and blood tests, all within 2 hours of admission, Tony was released within 6 hours.  Tony was told that he was the third cyclist that day in EmergencyBank Teller understands that Tony was at least one bike length behind TexDubbo. 

Over four years ago, at the behest of the Editor of Push On, Jenni G_rmley, Bank Teller researched Regulation 126 “Keeping a safe distance behind vehicles” of the NSW Road Rules 2008, namely whether a bicycle rider (designated as a vehicle under Regulation 15) is required to travel at a safe distance behind another cyclist.  Jenni published Bank Teller's research findings in Is riding in a bunch illegal?”.  No one has ever disputed his assertions therein, that cyclists are braking the law when not riding at a distance whereby a cyclist can pull up to avoid hitting a bicycle (vehicle) ahead. 

 

As night follows day, a cyclist ahead will successfully litigate a cyclist behind who cannons into him/her which causes the cyclist ahead to suffer a serious injury, unless the cyclist ahead has agreed to the cyclist behind drafting him/her, whereupon the cyclist ahead is obligated to alert the cyclist(s) behind of pending obstacles.

For this reason Ride Participant Liability Acknowledgment includes:

          (x)     As a Ride Participant, I –

     (d)    accept that Muggs' credo is climbing steep hills with gusto; and

 

                           i)         I will not draft less than one bicycle length from the bicycle in front of me for more than 20 seconds without the agreement of the rider in front [who pursuant to sub clause (ii) below, then accepts responsibility to warn of pending obstructions (eg. glass, potholes, grids)] due to increased likelihood of wheels touching, particularly on the flats and down hills, and consequent falls where the road always wins; and

                           ii)        if I am leading a small consensual bunch, I will -

                                                            +       warn Ride Participants behind me, using both hand signals and loud audible warnings, of upcoming potholes, grids etc;

                                                          +       scream-out real loud, real fast if I need to deviate in speed or direction due to something that I see within my pathway - "like a good fly-half, I will keep my outside backs informed"

Hence, if you are riding with Muggs and you -

a)          draft within one bicycle length of a rider ahead for more than 20 seconds and you do not seek permission to draft that rider, and you cause the rider ahead, or another rider(s), to suffer a serious injury(ies), you had better have reliable third party public liability insurance with a lot of zeros in the liability amount; or

b)          agree for another rider to draft within one bicycle length of your rear wheel, and you cause the rider behind, or another rider(s), to suffer a serious injury due to not warning them of a pending obstruction, you had better have reliable third party public liability with all those zeros,

especially if the person(s) that your negligence causes to be seriously injured is/are self-employed with three kids, a wife at home and a huge mortgage, and they are unable to continue working in that profession and suffer a future income loss.

 

Pic from Hornsby to St Ives, to Bobbin Head to PitS 'n back  -  50km  -  5 cyclists

'Cooling our heels' (staying dry) at Pattisons Patisserie after 9km 'cause we got rained on', whereupon we opted to ride not too fat from our jalopies at Hornsby

Bank Teller  and  Graham aka JackSprat

Scribe   1 Sept 2018